Exploring the oscillatory dynamics of a forbidden returns inventory system
Xun Wang,
Stephen M. Disney and
Jing Wang
International Journal of Production Economics, 2014, vol. 147, issue PA, 3-12
Abstract:
We present an analytical investigation of the intrinsic oscillations in a nonlinear inventory system where excessive inventory cannot be returned to the supplier. Mathematically this is captured by a non-negative constraint on the replenishment order. By studying the eigenvalues of the characteristic matrices of the system, the criteria for different types of dynamic behaviour (including convergence, periodicity, quasi-periodicity, chaos, and divergence) are derived. The upper and lower bounds of the order and inventory oscillations are found via a time-domain analysis. Our results are verified by bifurcation diagrams. We find that the closer the replenishment rule feedback parameters are to the convergence area, the milder the intrinsic oscillation of the system.
Keywords: Nonlinear inventory system; Forbidden returns; Oscillation; Bifurcation; Stability (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0925527312003611
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:proeco:v:147:y:2014:i:pa:p:3-12
DOI: 10.1016/j.ijpe.2012.08.013
Access Statistics for this article
International Journal of Production Economics is currently edited by Stefan Minner
More articles in International Journal of Production Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().